Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Clasp-pass move and Vassiliev invariants
of type three for knots


Author: Tatsuya Tsukamoto
Journal: Proc. Amer. Math. Soc. 128 (2000), 1859-1867
MSC (1991): Primary 57M25
DOI: https://doi.org/10.1090/S0002-9939-99-05221-1
Published electronically: September 30, 1999
MathSciNet review: 1646209
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently it has been proved that if and only if two knots $K_1$ and $K_2$ have the same value for the Vassiliev invariant of type two, then $K_1$ can be deformed into $K_2$ by a finite sequence of clasp-pass moves. In this paper, we determine the difference of the values of the Vassiliev invariant of type three between two knots which can be deformed into each other by a clasp-pass move.


References [Enhancements On Off] (What's this?)

  • 1. J. S. Birman, New point of view in knot theory, Bull. Amer. Math. Soc. (N.S.) 28 (1993), 253-287. MR 94b:57007
  • 2. J. S. Birman and X. -S. Lin, Knot polynomials and Vassiliev's invariants, Invent. Math. 111 (1993), 225-270. MR 94d:57010
  • 3. K. Habiro, Master thesis of University of Tokyo (1994).
  • 4. K. Habiro, Claspers and the Vassiliev skein modules, preprint, University of Tokyo (1997).
  • 5. K. Habiro, Clasp-pass-moves on knots, preprint, University of Tokyo (1997).
  • 6. S. Kinoshita and H. Terasaka, On unions of knots, Osaka Math. J. 9 (1957), 131-153. MR 20:4846
  • 7. H. Murakami, Some metrics on classical knots, Math. Ann. 270 (1985), 35-45. MR 86g:57007
  • 8. H. Murakami and Y. Nakanishi, On a certain move generating link-homology, Math. Ann. 284 (1989), 75-89. MR 90f:57007
  • 9. M. Okada, Delta-unknotting operation and the second coefficient of the Conway polynomial, J. Math. Soc. Japan 42 (1990), 713-717. MR 91i:57002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M25

Retrieve articles in all journals with MSC (1991): 57M25


Additional Information

Tatsuya Tsukamoto
Affiliation: Department of Mathematics, School of Science and Engineering, Waseda University, 3-4-1 Okubo, Shinjuku-ku, Tokyo 169-8555, Japan; Department of Mathematics, The George Washington University, Washington, D.C. 20052
Email: tatsuya@gwu.edu

DOI: https://doi.org/10.1090/S0002-9939-99-05221-1
Keywords: Vassiliev invariant, Jones polynomial, clasp-pass move
Received by editor(s): July 31, 1998
Published electronically: September 30, 1999
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society